Two years ago I was on Effexor 275 mg, I am PTSD, GAD, and bipolar. I was also on buspirone and gabapentin. I quickly became manic so they dropped the Effexor. I was put on Seroquel and have been struggling for the past year to get my anxiety which is getting worse under control. The doctor suggested Cymbalta but I am scared the same thing will happen over again. I have picked up my prescription for it but have not yet tried it.
If Effexor made me manic then would Cymbalta also?
- 9 Feb 2019 by reneewilliams1697
- 9 February 2019 (10 weeks ago)
- cymbalta, effexor, mania, bipolar disorder, post traumatic stress disorder, anxiety, panic disorder, back pain, generalized anxiety disorder, buspirone, gabapentin
Added 9 Feb 2019:
I'm just scared of trying medications that will hurt my instead of helping
Added 9 Feb 2019:
I just don't want to go into another manic episode
Hi reneewilliams1697. I’ve been taking Cymbalta for over 10 years for chronic nerve pain. I had many horrible side effects from this drug. I experienced anxiety, depression and suicidal thoughts. Also lethargy, weakness, forgetfulness and confusion. I gained over 80 pounds during this time and I was miserable. I looked and felt like I was pregnant. I never have any problems with any of these problems before taking Cymbalta. There were many more side effects; too many to list. I will explain more if you want me too. When I realized that all this was from Cymbalta I started to slowly taper off. I started tapering off 60 mg in 2017 and I’m down to 4.4 mg now. It has been a difficult time tapering but I will do whatever I have to do to get this poison (imo) out of my body. I am in a Cymbalta group where there are almost 18,000 people now who are trying to taper off this drug. This group is growing bigger every day. We are working at going the ‘natural remedies’ route. You can find lists on google that might help you. Eating healthy is a huge part of it. I do realize that we do have to take medications for certain things. Take care and I wish you the best. Cindy59
Hello. renee! In certain cases it's known that any antidepressant can provoke manic episodes in Bipolar disorder.
I'm Bipolar with concurrent anxiety disorders and severe depressive episodes. After trying several AD's which caused mania I was completely taken off any AD's until my new psychiatrist tried me with Wellbutrin which I've tolerated well for several months now. Perhaps because Wellbutrin is an atypical antidepressant in it's own class?
Just a point you might want to discuss with your doctor.
Best regards and good luck to you. Wild Cat
- Cymbalta Drug Information
- Effexor Drug Information
- Buspirone Drug Information
- Gabapentin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Apr 2019 • 42 answers
Updated 31 Jul 2014 • 10 answers
I have PTSD, Mania Bipolar, Anxiety disorder, Panic Disorder Depression and I need meds. No insuranc
Updated 17 Sep 2013 • 4 answers
Updated 12 Sep 2018 • 2 answers
Updated 18 Feb 2019 • 2 answers